MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Model Number 4002C1450
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra coils 400 (pc400¿s).During the procedure, while attempting to insert a pc400 into the microcatheter, the pc400 detached in its introducer sheath; therefore, it was removed.The procedure was completed using a new pc400 and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly and the pull wire was completely retracted out of the pusher assembly.The pusher assembly was fractured approximately 26.5 cm from the proximal end.The embolization coil was detached from its pusher assembly and the proximal constraint sphere was present.Conclusions: evaluation of the returned pc400 revealed that the pusher assembly was fractured.If the device is forcefully advanced against resistance the pusher assembly may become kinked.If the damaged pusher assembly is subsequently mishandled, damage such as a fracture may occur.The root cause of resistance could not be determined.Further evaluation revealed that embolization coil was detached from its pusher assembly.When the pusher assembly fractures it may allow the pull wire to retract from the distal detachment tip, effectively detaching the embolization coil.The microcatheter identified in the complaint was not returned to penumbra for evaluation.Penumbra coils and catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7545065
Report Number3005168196-2018-01053
Device Sequence Number16187405
Product Code HCG
UDI-Device Identifier00814548010687
UDI-Public00814548010687
Combination Product (Y/N)Y
Initial Reporter CountryMX
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/26/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2025
Device Model Number4002C1450
Device Catalogue Number4002C1450
Device Lot NumberF74863
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/26/2018
Supplement Date Received by Manufacturer05/31/2018
01/14/2005
Initial Report FDA Received Date05/25/2018
Supplement Report FDA Received Date07/02/2018
09/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Date Report Sent to FDA01/01/2005